View Full Version : Med holiday causes depression?


AlexaN
06-27-10, 08:36 AM
Hi All,

Question to those of you who take meds daily / almost daily.

Did you ever suffer from horrible depression during the days you took meds holiday?

I am on Ritalin and Effexor XR and I noticed that if I take a day or two off Ritalin, I become depressed, have no energy and no motivation to do anything...

I'm really worried about this issue...
Please share your experience.

Thank you!

gnbeg
06-29-10, 03:18 PM
If I get sloppy about remembering to take my medication, then I can become depressed. But this is stuff that I can't take holidays from- namely seroquel and lamactal.

When I take a holiday from Adderall and crash, that can feel like depression. No energy, sleepy, don't feel like doing anything. The difference is that with depression, I feel overwhelmed, hopeless, angry, sad.

MLIW201
10-08-10, 01:12 AM
yep its called dependency. comes at many levels severe to minimal, and takes time, patience, or another med to kick it. AS long as your not abusing anything though dont be too worried

RonRitalin
11-05-10, 11:30 AM
Hi. Actually the only time I read about "med. holidays" is in reference to children taking stimulants. Personally, I think it's because of the bad rap that stimulants get, combined with the age thing. You never hear people talk about "med holidays" for any other drugs, antidepressants, antipsychotics, etc. for children or adults, do you?

My doctor only prescribed for monday - friday because I was having probs doing my very detail-oriented job. I told her I'm going to take the meds 7 days/week. Why wouldn't I want to think clearly on the weekends?? Also, don't forget that you need a certain level of the drug in you system before it can work. When I started Ritalin, it took me 3 days till I had enough of it in my blood that it started working. I took adderall, too, and that is stronger/quicker, but everyone has unique chemistry. Get a prescription that includes the weekends or whatever your med holiday is so that if you want to take them they're available. It's YOU'RE body, not your doctor's. You're the one suffering, not him/her. You're also PAYING him/her. If he gives you a hard time, ask him if he wants to get payed. Or, find another doctor. There's always more than one. Good luck!

Imnapl
11-05-10, 06:46 PM
What symptoms are you experiencing that you label as depression?